Research

Nonexistence of slow heteroclinic travelling waves for a bistable Hamiltonian lattice model


Reference:

Schwetlick, H., Sutton, D. C. and Zimmer, J., 2012. Nonexistence of slow heteroclinic travelling waves for a bistable Hamiltonian lattice model. Journal of Nonlinear Science, 22 (6), pp. 917-934.

Related documents:

[img]
Preview
PDF (Zimmer_Journal-Nonlinear-Science_2012.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (2384kB) | Preview

    Official URL:

    http://dx.doi.org/10.1007/s00332-012-9131-8

    Abstract

    The nonexistence of heteroclinic travelling waves in an atomistic model for martensitic phase transitions is the focus of this study. The elastic energy is assumed to be piecewise quadratic, with two wells representing two stable phases. We demonstrate that there is no travelling wave joining bounded strains in the different wells of this potential for a range of wave speeds significantly lower than the speed of sound. We achieve this using a profile-corrector method previously used to show existence of travelling waves for the same model at higher subsonic velocities.

    Details

    Item Type Articles
    CreatorsSchwetlick, H., Sutton, D. C. and Zimmer, J.
    DOI10.1007/s00332-012-9131-8
    DepartmentsFaculty of Science > Mathematical Sciences
    Publisher StatementZimmer_Journal-Nonlinear-Science_2012.pdf: The original publication is available at www.springerlink.com
    RefereedYes
    StatusPublished
    ID Code30383

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...